MAUDE Adverse Event Report: CONMED LARGO LOOKING GLASS CAMERA HEAD - 4K 3MOS EYECUP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED LARGO LOOKING GLASS CAMERA HEAD - 4K 3MOS EYECUP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number AV41CHE
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the av41che, looking glass camera head - 4k 3mos eyecup, device was being used during a lobectomy procedure on 29apr24 when it was reported ¿we had a camera head fail in the middle of a lobectomy at a very compromising time of the case.The camera head was working fine until it image shook on the screen, then vibrated or shook followed by going completely pink on all screens.The surgeon was near an artery by the heart where he had a bleeder and was quite upset about it.The camera had was then rebooted successfully by unplugging and plugging back in and was used the remainder of the case.The surgeon commented to me after the case that this could¿ve been life-threatening to this patient.This is quite disturbing for me as i was in the room.He has filled an incident report with the hospital, so i am doing the same here with this incident report.His comment to me was this cannot happen during the middle of a case.¿.The procedure was completed without the use of an alternate device and a 5-minute delay was also reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation could not duplicate the reported issue.Additionally, evaluation found that three buttons are loose from the bezel.The device passed the 4k camera head fg sensor screening per (b)(4).The service history was reviewed, and no relationship to this complaint was found.A device history record review found a non-conformance related to the reported event.The ncr history was reviewed by quality engineering and found the defect was isolated to the sn (b)(6), no other ncs and no indication of a trend or any systemic issue.The cable assembly was replaced, and the camera was inspected and tested with no additional issues.As the issue was detected in process and the process controls are deemed adequate to detect the defect, it was determined that no further investigation was required.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised prior to using the camera head perform the following testing: 1.Turn on the looking glass system by pressing the power button.Ensure the color bar pattern appears on the monitor.2.Ensure the camera head connector led color ring is illuminated green.3.Connect the camera head cable to the cable connector interface.4.Ensure the camera head connector led color ring is illuminated blue.Point the camera head at a stationary object and check for the live video feed on the monitor.If the video image is not present or is interrupted, ensure proper connection of camera head cable to the cable connector interface.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the av41che, looking glass camera head - 4k 3mos eyecup, device was being used during a lobectomy procedure on (b)(6) 2024 when it was reported ¿we had a camera head fail in the middle of a lobectomy at a very compromising time of the case.The camera head was working fine until it image shook on the screen, then vibrated or shook followed by going completely pink on all screens.The surgeon was near an artery by the heart where he had a bleeder and was quite upset about it.The camera had was then rebooted successfully by unplugging and plugging back in and was used the remainder of the case.The surgeon commented to me after the case that this could¿ve been life-threatening to this patient.This is quite disturbing for me as i was in the room.He has filled an incident report with the hospital, so i am doing the same here with this incident report.His comment to me was this cannot happen during the middle of a case.¿.The procedure was completed without the use of an alternate device and a 5-minute delay was also reported.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
LOOKING GLASS CAMERA HEAD - 4K 3MOS EYECUP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19308988
Report Number1017294-2024-00056
Device Sequence Number12490356
Product Code GCJ
UDI-Device Identifier30845854050761
UDI-Public(01)30845854050761(11)230215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAV41CHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic